Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 16
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Kim, Daewook 2016. STABILIZATION FOR THE VISCOELASTIC KIRCHHOFF TYPE EQUATION WITH A NONLINEAR SOURCE. East Asian mathematical journal, Vol. 32, Issue. 1, p. 117.

    2016. Numerical Solutions of Three Classes of Nonlinear Parabolic Integro-Differential Equations.

    Kim, Daewook Kim, Dojin Hong, Keum-Shik and Jung, Il Hyo 2014. Global Existence and Energy Decay Rates for a Kirchhoff-Type Wave Equation with Nonlinear Dissipation. The Scientific World Journal, Vol. 2014, p. 1.

    Kim, Daewook Kim, Sangil and Jung, Il Hyo 2012. Stabilization for the Kirchhoff type equation from an axially moving heterogeneous string modeling with boundary feedback control. Nonlinear Analysis: Theory, Methods & Applications, Vol. 75, Issue. 8, p. 3598.

    Kim, Daewook and Jung, Il Hyo 2011. Asymptotic behavior of a nonlinear Kirchhoff type equation with spring boundary conditions. Computers & Mathematics with Applications, Vol. 62, Issue. 8, p. 3004.

    Clark, H.R. Límaco, J. and Clark, M.R. 2005. Quasilinear equation in moving domain. Nonlinear Analysis: Theory, Methods & Applications, Vol. 61, Issue. 7, p. 1241.

    Manfrin, Renato 2005. On the global solvability of Kirchhoff equation for non-analytic initial data. Journal of Differential Equations, Vol. 211, Issue. 1, p. 38.

    Clark, H.R. Rincon, M.A. and Rodrigues, R.D. 2003. Beam equation with weak-internal damping in domain with moving boundary. Applied Numerical Mathematics, Vol. 47, Issue. 2, p. 139.

    Aassila, Mohammed and Kaya, Dogan 1999. On Local Solutions of a Mildly Degenerate Hyperbolic Equation. Journal of Mathematical Analysis and Applications, Vol. 238, Issue. 2, p. 418.

    Shahruz, S.M. 1996. Bounded-input bounded-output stability of a damped nonlinear string. IEEE Transactions on Automatic Control, Vol. 41, Issue. 8, p. 1179.

    Crippa, Helvécio Rubens 1993. On local solutions of some mildly degenerate hyperbolic equations. Nonlinear Analysis: Theory, Methods & Applications, Vol. 21, Issue. 8, p. 565.

    Arosio, A. and Garavaldi, S. 1991. On the mildly degenerate Kirchhoff string. Mathematical Methods in the Applied Sciences, Vol. 14, Issue. 3, p. 177.

    Ebihara, Y. Medeiros, L.A. and Milla Miranda, M. 1986. Local solutions for a nonlinear degenerate Hyperbolic equation. Nonlinear Analysis: Theory, Methods & Applications, Vol. 10, Issue. 1, p. 27.

    Nishihara, Kenji 1984. Exponential decay of solutions of some quasilinear hyperbolic equations with linear damping. Nonlinear Analysis: Theory, Methods & Applications, Vol. 8, Issue. 6, p. 623.

    De Brito, Eliana Henriques and Hale, Jack 1982. The damped elastic stretched string equation generalized: existence, uniqueness, regularity and stability. Applicable Analysis, Vol. 13, Issue. 3, p. 219.

    Yamada, Yoshio 1982. On some quasilinear wave equations with dissipative terms. Nagoya Mathematical Journal, Vol. 87, p. 17.

  • Proceedings of the Royal Society of Edinburgh: Section A Mathematics, Volume 82, Issue 1-2
  • January 1978, pp. 19-26

The initial value problem for a nonlinear semi-infinite string

  • R. W. Dickey (a1)
  • DOI:
  • Published online: 14 November 2011

The existence of a classical solution to the initial boundary value problem for a semi-infinite extensible string is proved. The result is obtained by using a Galerkin procedure on a semi-infinite interval.

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

1R. Narasimha . Non-linear vibration of an elastic string. J. Sound Vib. 8 (1968), 134146.

2R. W. Dickey . Infinite systems of nonlinear oscillation equations related to the string. Proc. Amer. Math. Soc. 23 (1969), 459468.

5R. W. Dickey . Infinite systems of nonlinear oscillation equations with linear damping. SIAM J. Appl. Math. 19 (1970), 208214.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Proceedings of the Royal Society of Edinburgh Section A: Mathematics
  • ISSN: 0308-2105
  • EISSN: 1473-7124
  • URL: /core/journals/proceedings-of-the-royal-society-of-edinburgh-section-a-mathematics
Please enter your name
Please enter a valid email address
Who would you like to send this to? *